Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2006, 2:47 PM EDT for Doddridge County, West Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2006, 2:47 PM EDT (18:47 UTC)
- Expired
- Jun 4, 2006, 3:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Doddridge County, WV
The radar
The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 041847
SVRRLX
WVC017-041915-
/O.NEW.KRLX.SV.W.0076.060604T1847Z-060604T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
247 PM EDT SUN JUN 4 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODDRIDGE COUNTY IN WEST VIRGINIA
* UNTIL 315 PM EDT
* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF WEST UNION...OR ABOUT 8
MILES EAST OF HARRISVILLE...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLANDVILLE AND SMITHBURG...
GROVE... LEOPOLD AND AVON...
SAINT CLARA...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3919 8058 3918 8060 3915 8061 3915 8066
3910 8071 3911 8081 3926 8091 3928 8091
3931 8088 3933 8083
$$
251 follow-up statement
000
WWUS51 KRLX 041912
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT SUN JUN 4 2006
WVC017-041922-
/O.EXP.KRLX.SV.W.0076.000000T0000Z-060604T1915Z/
DODDRIDGE WV-
312 PM EDT SUN JUN 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR DODDRIDGE COUNTY EXPIRES AT
315 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3919 8058 3918 8060 3915 8061 3915 8066
3910 8071 3911 8081 3926 8091 3928 8091
3931 8088 3933 8083
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:54 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 4, 1:54 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 154 PM EDT SUN JUN 4 2006 .AVIATION... SUNSHINE DURING THE EARLY AFTERNOON HOURS AND COLD AIR ALOFT ASSOCIATED WITH UPPER LEVEL LOW...COMBINED TO PRODUCE NUMEROUS SHOWERS AND SCATTERED AFTERNOON THUNDERSTORMS. EXPECT THUNDERSTORMS TO DEVELOP ANYWHERE...BUT STRONGER ALONG THE EASTERN MOUNTAINS AND SOUTHER SECTIONS. MAINLY IFR/MVFR CONDITIONS ALONG THUNDERSTORMS. CLOUDS SHOULD SLOWLY MOVE EAST OVERNIGHT...ALLOWING RADIATIONAL COOLING AND FOG DEVELOPMENT ALONG RIVER VALLEYS...WESTERN SLOPES AND SOUTHERN SECTIONS. SOME CLOUDINESS MAY LINGER LONGER TOWARDS DAWN ACROSS THE NORTHERN MOUNTAINS. FOG COULD BEGIN TO DEVELOP AROUND 07Z AT MOST PLACES. && .PREV DISCUSSION... /ISSUED 647 AM EDT SUN JUN 4 2006/ AVIATION /12Z TO 12Z/... CONDITIONS VARIED WIDELY OVERNIGHT AND THE SAME IS LIKELY TONIGHT. LOW CLOUDS EVENTUALLY DID FORM EKN AREA AND THAT REVERSED THE FORMATION OF FOG THERE. MEANWHILE A LOW CLOUD DECK SETTLED IN ON CKB...EVENTUALLY BECOMING AN LIFR DECK WITH IFR VSBY. PKB HAS BEEN ALMOST INEXPLICABLY IN AND OUT OF FOG WHILE PATCHY CLOUD ACCOUNTED FOR SIMILAR VARIABILITY AT HTS. ONLY CRW MAINTAINED A DENSE FOG WHILE BKW WAS IN AND OUT OF ITS TYPICAL MVFR MIST. ALL OF THE IFR/LIFR FOG AND LOW CLOUD WILL BURN OFF FIRST HOUR OR TWO OF THE PERIOD...ALTHOUGH IT MAY TAKE A BIT LONGER CKB ON ACCOUNT OF THE WAY IN WHICH IT FORMED. AN UPPER LEVEL LOW WILL DRIFT SWD THROUGH PA TODAY AND INTO VA TONIGHT. A SHORT WAVE EXTENDING WWD FROM THIS UPPER LOW WILL TRAVERSE THE AREA TODAY...CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO POP UP AS EARLY AS MID MORNING. A WEAK SURFACE BOUNDARY E-W ACROSS N CNTRL WV THIS MORNING WILL ALSO ACT AS A TRIGGER AS IT SLIPS SLOWLY S. WHILE THE THUNDERSTORMS ARE FORECAST TO BE TOO WIDELY SCATTERED FOR EXPLICIT MENTION IN THE TAFS OTHER THAN CB...ANY THUNDERSTORM THAT DOES FIRE UP TODAY AND THIS EVENING COULD PRODUCE UP TO DIME - SIZED HAIL. THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH OVERNIGHT TONIGHT. MOISTURE WRAPPING AROUND THE BACK SIDE OF THE UPPER LEVEL LOW WILL ENTER WV TONIGHT. WITH MORE CLOUDS FORECAST TONIGHT...ESPECIALLY FOR THE MOUNTAINS...FOG WILL NOT BE AS MUCH OF A FACTOR. GOING WITH THE FOG CRW AND PKB WHILE EKN HAS ENOUGH CLOUDS TO PRECLUDE ALL BUT MVFR MIST THERE. THESE CLOUDS SHOULD ALSO PRECLUDE A REPEAT OF THE LIFR DECK THAT FORMED THERE THIS MORNING. BKW WILL LIKELY HAVE ITS TYPICAL SUMMER MVFR MIST TONIGHT WHILE FOG AT HTS WILL PROBABLY BE A FUNCTION OF WHEN AND IF IT RAINS. PREV DISCUSSION... /ISSUED 359 AM EDT SUN JUN 4 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... UPPER LEVEL LOW OVER UPSTATE NEW YORK FORECAST TO DIG SWD INTO CENTRAL PA TODAY...THEN BUILD S INTO VA...JUST E OF FORECAST AREA...TONIGHT. THIS ALLOWS DEEPER MOISTURE MOSTLY ALONG AND N OF UPPER LEVEL TROUGH AXIS TO EVENTUALLY SINK SWD INTO THE FORECAST AREA. IT ALSO GIVES RISE ONCE AGAIN TO THUNDERSTORMS WITH HAIL APPROACHING SEVERE LIMITS...AS HAPPENED WITH A COUPLE OF CELLS YESTERDAY (TWO REPORTS OF NEAR DIME SIZED HAIL). WITH E-W SURFACE FRONT AND UPPER LEVEL SHORT WAVE OVER AREA THIS MORNING...SHOWERS AND THUNDERSTORMS WILL LIKELY START FIRING BY MID MORNING. BEST INSTABILITY SHOWN S HALF OF AREA (S OF FRONT) AND COOLEST AIR ALOFT N NEARLY BALANCE THE HAIL THREAT IN THE AREA TODAY. DEEPER MOISTURE DOES NOT REALLY ARRIVE FROM N UNTIL LATER TONIGHT SO DRY AIR ENTRAINMENT IN THE MID LEVELS STILL A FACTOR WITH THUNDERSTORMS TODAY AND EVEN INTO THIS EVENING. TEMPERATURES TODAY WILL TOP OUT LOWER THAN YESTERDAY ON ACCOUNT OF COOLER AIR MASS...TOOK HIGHS DOWN A BIT TO FAIRLY WELL CONVERGED NUMBERS. LOWS TONIGHT WILL BE A LITTLE LOWER THAN THIS MORNING AND AGAIN CONVERGED NUMBERS LOOKED REASONABLE. EVERYONE HAS MVFR FOG OR WORSE THIS MORNING...ONLY CLOUDS KEEPING EKN FROM GOING LIFR AND THIS WILL EVEN MORE LIKELY BE THE CASE LATER TONIGHT. LONG TERM /MONDAY THROUGH SATURDAY/... MODELS IN GENERAL AGREEMENT WITH UPPER LOW ROTATING THROUGH THE SPINE OF THE APPALACHIANS THROUGH TUESDAY THEN ROTATING SOUTH AND THEN OUT OFF THE VIRGINIA COAST ON WEDNESDAY. KEPT SLTCH/CHC POPS MAINLY IN THE EASTERN MOUNTAINS THROUGH WEDNESDAY. HIGH PRESSURE TAKES HOLD AND KEEPS THE REGION DRY THROUGH FRIDAY...AS FRONT COMES DOWN FROM THE NORTH...THEN SOUTH OF THE REGION ON SATURDAY. TEMPS FOR THE MOST PART WERE IN LINE WITH CURRENT PATTERN AND ONLY MADE A FEW TWEAKS HERE AND THERE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...ARJ
Hazardous weather outlook, Jun 4, 4:17 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 417 AM EDT SUN JUN 4 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-050830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 417 AM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WE ARE OUTLOOKED FOR THUNDERSTORMS TODAY AND TONIGHT...BUT WE ARE NOT IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. HOWEVER...A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING CAN CONTAIN HAIL UP TO DIME SIZE...CLOSE TO SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TRM / JS
In the hours before
Special weather statement, Jun 4, 2:06 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 206 PM EDT SUN JUN 4 2006 WVZ009-041830- WOOD- 206 PM EDT SUN JUN 4 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR NORTHERN AND EASTERN WOOD COUNTY. AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WILLIAMSTOWN...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE NORTH HILLS AND BOAZ. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
Special weather statement, Jun 4, 2:09 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 209 PM EDT SUN JUN 4 2006 OHZ085-WVZ008-041900- JACKSON-MEIGS- 209 PM EDT SUN JUN 4 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR EASTERN MEIGS COUNTY IN OHIO...AND NORTHERN JACKSON COUNTY IN WEST VIRGINIA. AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF RACINE...OR ABOUT 7 MILES NORTHEAST OF POMEROY...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE COTTAGEVILLE...TUPPERS PLAINS...REEDSVILLE...PORTLAND...CHESTER AND SYRACUSE. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
Local storm report, Jun 4, 2:14 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
214 PM EDT SUN JUN 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL WILLIAMSTOWN 39.39N 81.46W
06/04/2006 U0.25 INCH. WOOD WV PUBLIC
EVENT OCCURRED BETWEEN
151 PM 06/04/2006 AND 206 PM 06/04/2006
&&Special weather statement, Jun 4, 2:21 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 221 PM EDT SUN JUN 4 2006 WVZ010-011-019-020-041900- DODDRIDGE-PLEASANTS-RITCHIE-TYLER- 221 PM EDT SUN JUN 4 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTH OF HARRISVILLE...OR ABOUT 8 MILES SOUTHEAST OF ST. MARYS...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE FEDERAL... HEBRON...MAXWELL...GREENWOOD...PULLMAN AND PENNSBORO. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
Local storm report, Jun 4, 2:39 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
239 PM EDT SUN JUN 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL POMEROY 39.05N 82.04W
06/04/2006 U0.75 INCH MEIGS OH PUBLIC
EVENT OCCURRED AT 236 PM 06/04/2006
&&Special weather statement, Jun 4, 2:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 243 PM EDT SUN JUN 4 2006 WVZ020-031-041915- DODDRIDGE-HARRISON- 243 PM EDT SUN JUN 4 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM 16 MILES WEST OF SALEM...OR ABOUT 11 MILES EAST OF HARRISVILLE...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE AVON... LEOPOLD...SMITHBURG...GREENWOOD...BLANDVILLE AND GROVE. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:59 PM EDT | Severe Thunderstorm Warning | RLX | Logan | 31 min |
| Jun 4, 1:28 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 32 min |
| Jun 4, 1:33 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants | 42 min |
| Jun 4, 2:34 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 41 min |
| Jun 4, 2:38 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 22 min |
| Jun 4, 2:43 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 32 min |
| Jun 4, 3:19 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 41 min |
| Jun 4, 3:29 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 31 min |
| Jun 4, 3:45 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 45 min |
| Jun 4, 4:11 PM EDT | Severe Thunderstorm Warning | RLX | Clay | 39 min |
| Jun 4, 4:13 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 36 min |
| Jun 4, 4:20 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 40 min |
| Jun 4, 4:31 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 44 min |
| Jun 4, 4:44 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 46 min |
| Jun 4, 6:02 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 13 min |
| Jun 4, 6:12 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 33 min |
| Jun 4, 6:26 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 49 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.